Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 104, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 14, 1996, 2:57 PM CDT for Reagan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 1996, 2:57 PM CDT (19:57 UTC)
- Expired
- Sep 14, 1996, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Reagan County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 141957 FFWMAF TXC383-142300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 257 PM CDT SAT SEP 14 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 600 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST TEXAS ...REAGAN COUNTY AT 255 PM CDT... RADAR ESTIMATED ABOUT TWO INCHES OF RAIN HAD FALLEN OVER REAGAN COUNTY. WITH SATURATED GROUND AND ADDITIONAL STORMS MOVING OVER THE AREA... FLASH FLOODING IS LIKELY FOR THE NEXT SEVERAL HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 9:41 AM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Sep 14, 9:41 AM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 941 AM CDT SAT SEP 14 1996 AREA OF MODERATE/HEAVY PRECIPITATION MOVING NORTHEAST TOWARD PERMIAN BASIN ATTM. THIS PRECIPITATION ASSOCIATED WITH VORT MAX LIFTING NE AHEAD OF REMNANTS OF FAUSTO. WATER VAPOR IMAGERY AND RADAR CHART SUGGEST BEST LIFT STILL OVER NM AND FAR W TX AHEAD OF STRONG VORT MAX MOVING EAST OVER AZ. MID AND UPPER MOISTURE SHOULD INCREASE TODAY WITH APPROACH OF VORT MAX AND FAUSTO. FLASH FLOOD WATCH CURRENTLY IN EFFECT WEST OF PECOS RIVER AND IN LEA AND EDDY COUNTIES OF SE NM. MAY HAVE TO CONSIDER EXPANDING FLASH FLOOD WATCH INTO PERMIAN BASIN LATER TODAY. REFER TO AFOS PRODUCTS 94Q...94E...AND QPFERD FOR ADDITIO@NAL DETAILS. TURNAGE
In the hours before
Special weather statement, Sep 14, 11:20 AM CDT, 3 hours 37 minutes before
NMZ027>029-TXZ045>048-050>052-057>063-067>070-074-075-079>082-150500- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MIDLAND TX 1120 AM CDT (1020 AM MDT) SAT SEP 14 1996 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN WEST TEXAS: ANDREWS CULBERSON GLASSCOCK MARTIN REAGAN UPTON BORDEN DAWSON HOWARD MIDLAND REEVES WARD BREWSTER ECTOR JEFF DAVIS PECOS SCURRY WINKLER CRANE GAINES LOVING PRESIDIO TERRELL AND IN SOUTHEAST NEW MEXICO: EDDY LEA SYNOPSIS: SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH TONIGHT AS A STRONG UPPER LEVEL DISTURBANCE INTERACTS WITH THE REMNANTS OF HURRICANE FAUSTO. GIVEN THE LARGE AMOUNT OF MOISTURE PRESENT IN THE ATMOSPHERE ... LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY THREATS. SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ASKED TO KEEP ABREAST OF CONDITIONS AND TO RELAY REPORTS OF SIGNIFICANT RAINFA>LL OR POSSIBLE FLOODING. TURNAGE
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 6:51 AM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| Sep 14, 7:30 AM CDT | Flash Flood Warning | MAF | Culberson, Reeves | 4 hr |
| Sep 14, 7:30 AM CDT | Flash Flood Warning | MAF | Brewster | 4 hr |
| Sep 14, 8:29 AM CDT | Flash Flood Warning | MAF | Pecos, Reeves | 4 hr |
| Sep 14, 2:51 PM CDT | Flash Flood Warning | MAF | Presidio | 4 hr |
| Sep 14, 6:11 PM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 6 hr |
| Sep 14, 6:11 PM CDT | Flash Flood Warning | MAF | Reagan, Upton | 6 hr |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.